Alert archive / Mississippi / Flash Flood Warnings in 2010

Flash Flood Warning 37, NWS Jackson, MS

May 24, 2010Claiborne County, Copiah County, Mississippi

NWS Jackson, MS issued this flash flood warning at May 24, 2010, 7:57 PM CDT for Claiborne County, Copiah County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2010, 7:57 PM CDT (00:57 UTC)
Expired
May 24, 2010, 10:00 PM CDT
In force
2 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Claiborne County, MS, Copiah County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 86 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.0 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2010-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2510 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2010-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2510 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1398 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

986 
WGUS54 KJAN 250057
FFWJAN
MSC021-029-250300-
/O.NEW.KJAN.FF.W.0037.100525T0057Z-100525T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
757 PM CDT MON MAY 24 2010

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN COPIAH COUNTY IN CENTRAL MISSISSIPPI...
  EASTERN CLAIBORNE COUNTY IN SOUTHWEST MISSISSIPPI...

* UNTIL 1000 PM CDT

* AT 757 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING FROM
  CARPENTER TO PEYTON...OR ALONG A LINE EXTENDING FROM 17 MILES WEST
  OF CRYSTAL SPRINGS TO 25 MILES WEST OF HAZLEHURST...MOVING WEST AT
  5 MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO TO
  FOUR INCHES...HAVE OCCURRED IN THE PAST HOUR.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PATTISON AND HERMANVILLE

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER
COVERS THE ROAD. FIND ALTERNATE ROUTES AND MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3176 9074 3179 9074 3179 9084 3184 9086
      3185 9096 3186 9097 3215 9072 3205 9072
      3205 9040 3173 9064

$$

COHEN
2 follow-up statements
772 
WGUS74 KJAN 250121
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
821 PM CDT MON MAY 24 2010

MSC021-029-250300-
/O.CON.KJAN.FF.W.0037.000000T0000Z-100525T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAIBORNE MS-COPIAH MS-
821 PM CDT MON MAY 24 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
WESTERN COPIAH AND EASTERN CLAIBORNE COUNTIES...

AT 821 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING
FROM CARPENTER TO PEYTON...OR ALONG A LINE EXTENDING FROM 20 MILES
WEST OF CRYSTAL SPRINGS TO 25 MILES WEST OF HAZLEHURST...MOVING
NORTHWEST AT 5 MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER
OF TWO TO FOUR INCHES...HAVE OCCURRED IN THE PAST TWO HOURS.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
HERMANVILLE AND PATTISON.

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT 
TWO HOURS...WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER
COVERS THE ROAD. FIND ALTERNATE ROUTES AND MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3176 9074 3179 9074 3179 9084 3184 9086
      3185 9096 3186 9097 3215 9072 3205 9072
      3205 9040 3173 9064

$$

COHEN
386 
WGUS74 KJAN 250219
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
919 PM CDT MON MAY 24 2010

MSC021-029-250300-
/O.CON.KJAN.FF.W.0037.000000T0000Z-100525T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAIBORNE MS-COPIAH MS-
919 PM CDT MON MAY 24 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
WESTERN COPIAH AND EASTERN CLAIBORNE COUNTIES...

AT 918 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
DETECT SHOWERS PRODUCING HEAVY RAIN ALONG A LINE EXTENDING FROM 
HERMANVILLE TO BARLOW...OR ALONG A LINE EXTENDING FROM 25 MILES WEST 
OF HAZLEHURST TO 12 MILES WEST OF HAZLEHURST. THE SHOWERS WERE 
NEARLY STATIONARY. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER 
OF TWO TO FOUR INCHES...HAVE OCCURRED IN THE PAST THREE HOURS.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
DENTVILLE AND CARPENTER.

HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT 
HOUR...WITH AN ADDITIONAL ONE INCH POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER
COVERS THE ROAD. FIND ALTERNATE ROUTES AND MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3176 9074 3179 9074 3179 9084 3184 9086
      3185 9096 3186 9097 3215 9072 3205 9072
      3205 9040 3173 9064

$$

COHEN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 24, 4:59 PM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, May 24, 4:59 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
459 PM CDT MON MAY 24 2010

.UPDATE...

A LINE OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXTENDS
FROM EASTERN ARKANSAS EASTWARD INTO NORTHERN MISSISSIPPI. A WELL-
DEFINED OUTFLOW BOUNDARY HAS PUSHED SOUTH OF THE AFOREMENTIONED
CONVECTION AND IS PRESENTLY ENTERING THE NORTHERN CWA WEST OF
INTERSTATE 55. CONVERGENCE ALONG THIS BOUNDARY WILL LIKELY BE
RESPONSIBLE FOR ADDITIONAL CONVECTIVE INITIATION ACROSS THE NORTHWEST
DELTA REGION...AND THE FORECAST HAS BEEN UPDATED TO RAISE POPS IN
THIS REGION FOR THE REMAINDER OF THIS AFTERNOON. POPS WERE ALSO RAISED
ACROSS SOUTHWESTERN MISSISSIPPI FOR THE REMAINDER OF THIS
AFTERNOON...WHERE SCATTERED SHOWERS AND STORMS ARE OCCURRING. /COHEN/

&&

.PREV DISCUSSION... /ISSUED 355 PM CDT MON MAY 24 2010/

SHORT TERM...A COUPLE OF WEAK IMPULSES WILL MAINTAIN THE RISK OF
ISOLATED STRONG TO SEVERE STORMS THIS EVENING. THE FIRST IS DROPPING
INTO NRN MS THIS AFTERNOON WHILE A SECOND SYSTEM IS PIVOTING INTO
SWRN ZONES. WITH CAPE VALUES CLOSE TO 2000 AND VERTICAL TOTALS IN
THE UPPER 20S THE AIR MASS IS MORE THAN UNSTABLE ENOUGH TO SUPPORT
STRONG TO SEVERE CONVECTION. DEEPER MOISTURE REMAINS IN PLACE ACROSS
MUCH OF THE FORECAST AREA BUT A FETCH OF DRIER AIR FROM THE EAST HAS
RESULTED IN LOWER DEWPOINTS OVER ERN ZONES. SURFACE DEWPOINTS HAVE
MIXED TO 61 AT MEI AND BACK EAST INTO AL BUT REMAIN IN THE UPPER 60S
TO NEAR 70 RANGE ALONG THE I-55 CORRIDOR AND WWD. WILL KEEP ISOLATED
THUNDERSTORMS INTO THE EVENING HOURS DUE TO REDEVELOPMENT OF
CONVECTION ALONG OUTFLOW BOUNDARIES WITH A MENTION OF ISOLATED
SEVERE IN THE HWO FOR CENTRAL AND WRN AREAS.

UPPER RIDGING WILL CONTINUE TO GIVE WAY TO BROAD UPPER TROUGHING TO
OUR EAST. THIS WILL MEAN A CONTINUED CHANCE OF AT LEAST AFTERNOON
AND EVENING CONVECTION FOR MOST OF THE AREA WELL INTO THE WORK WEEK.
TIMING OF WAVES IN THE RESULTING NLY FLOW OVER OUR AREA WILL BE A
SIGNIFICANT FACTOR IN DETERMINING THE OCCURRENCES OF BETTER
CONVECTION COVERAGE...MAKING THE EXACT PLACEMENT OF THE BEST RAIN
CHANCES EACH PERIOD DIFFICULT TO PIN DOWN. PRECIP WATER WILL REMAIN
WELL ABOVE 1.5 INCHES THROUGH THE SHORT TERM OVER WRN ZONES. THE
FETCH OF DRIER AIR OVER ERN ZONES IS FORECAST TO CONTINUE TUESDAY
ALTHOUGH IT WILL WEAKEN WITH TIME. WILL KEEP LOWEST POPS ERN ZONES
FOR TOMORROW BUT MAINTAIN ISOLATED THUNDERSTORMS ACROSS THE ENTIRE
REGION FOR THE AFTERNOON AND EVENING HOURS. INCREASED TUESDAY POPS
SLIGHTLY OVER MAV SINCE WE REMAIN IN THE TRACK FOR UPPER IMPULSES IN
AN UNSTABLE AND WARM AIR MASS. MAV AFTERNOON HIGHS LOOKED A BIT TOO
COOL FOR TOMORROW AND WERE HOISTED A COUPLE OF DEGREES HIGHER.

BETTER SYNOPTIC FORCING IS SUGGESTED BY WEDNESDAY WHEN A LOBE OF THE
UPPER TROUGH PIVOTS IN FROM THE N. GENERAL ASCENT WITH THIS FEATURE
DOES NOT LOOK IMPRESSIVE BUT AS CYCLONIC FLOW DEVELOPS AT THE 850 MB
LEVEL IN RESPONSE TO A DEVELOPING WAVE TO THE EAST THIS SHOULD
PROVIDE AN EXTRA PUSH FOR AFTERNOON TSTM DEVELOPMENT. WE WILL
MAINTAIN A MENTION OF ISOLATED STRONG TO SEVERE THUNDERSTORMS IN THE
HWO WELL INTO THE WORK WEEK.

LONG TERM...A CLOSED UPPER LOW OFF THE SOUTH ATLANTIC COAST WILL
PROVIDE SOME MOISTURE CONVERGENCE FOR THE REGION WITH ML CAPES OF
AROUND 2000 AND PRECIPITABLE WATER AROUND 1.8 INCHES WITH LOW CIN.
THIS WILL HELP TO PROMOTE DIURNAL CONVECTION THURSDAY INTO FRIDAY.
IMPULSES WILL COME DOWN THE REGION IN NORTHERLY FLOW. THIS WILL COME
DOWN IN THE FORM OF WEAK BOUNDARIES...WHICH WILL PROVIDE SOME LIFT
FOR DIURNAL CONVECTION TO OCCUR. AS WE GO INTO THE WEEKEND THE UPPER
RIDGE AXIS WILL SPREAD INTO THE REGION FROM THE WEST. THIS WILL
LIMIT OUR CHANCES OF DIURNAL CONVECTION AS WE GET SOME HEIGHT RISES
COMING INTO THE REGION. PRECIPITABLE WATER WILL DIP DOWN TO AROUND
ONE INCH FOR THE WEEKEND. THE UPPER TROUGH WILL EVENTUALLY BRING A
BACK DOOR FRONT TOWARD THE REGION AS WE GO INTO THE REGION...BUT
WILL IT WILL BECOME STATIONARY NORTHEAST OF THE REGION WITH THE
UPPER RIDGE BECOMING MORE ESTABLISHED. SO FOR THIS WEEKEND DIURNAL
CONVECTION SHOULD BECOME MORE ISOLATED. THIS WAS AGREED UPON BY THE
ENSEMBLES WHICH SHOWED THE REGION UNDER THE INFLUENCE OF THE UPPER
TROUGH UNTIL THE WEEKEND. THE EURO SEEMS TO BE AN OUTLIER IN WHICH
AN IMPULSE OVER THE WEEKEND DEVELOPS A CLOSED UPPER LOW OVER THE
REGION. IT HAS THIS FEATURE MOVING EAST OF THE REGION BY MONDAY
EVENING. SO IT KEEPS A BETTER CHANCE OF RAIN OVER THE REGION. SO
THIS SOLUTION WAS DISCARDED. AS WE GO INTO MONDAY FLAT UPPER RIDGING
WILL DEVELOP OVER THE REGION... A WEAK SHORT WAVE WILL MOVE INTO THE
REGION BY MONDAY EVENING...AS PRECIPITABLE WATER INCREASES FROM THE
NORTH TO AROUND 1.3 INCHES.

AS FAR AS POPS ARE CONCERN MADE SLIGHTLY HIGHER ADJUSTMENTS TO MEX
POPS THROUGH FRIDAY. THEN WENT WITH MEX LOW POPS FOR SATURDAY AND
SUNDAY.

AS FAR AS TEMPS ARE CONCERN MADE SLIGHT ADJUSTMENTS TO MEX...MOS AND
MEN GUIDANCE. GOING GENERALLY WITH LOWS FROM MAINLY THE MIDDLE 60S
TO THE LOWER 70S AS WELL AS HIGHS FROM THE UPPER 80S TO LOWER 90S.
THERE WERE SOME MIDDLE 80S MODEL HIGHS IN WHICH I WAS NOT VERY
CONFIDENT WITH./17/

&&

.AVIATION...
ISO/SCT TSRA ARE POSSIBLE THIS AFTERNOON AND EARLY
EVENING...MAINLY AFFECTING GWO/GLH AND JAN BRINGING WITH IT
OCCASIONAL MVFR/IFR TO THOSE AFFECTED. OTHER THAN THAT...ANY SITE
THAT GETS SOME PRECIP WILL HAVE THE RISK OF GETTING SOME OF OUR
SUMMER TYPICAL MVFR VIS CONDITIONS AFTER 09Z TUE MORNING. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       68  90  68  89 /  15  18  18  27
MERIDIAN      67  92  67  89 /  11  10  10  26
VICKSBURG     67  89  68  89 /  16  18  16  27
HATTIESBURG   70  91  68  90 /  17  14  12  30
NATCHEZ       68  90  68  88 /  18  21  12  42
GREENVILLE    69  90  69  89 /  23  19  16  26
GREENWOOD     69  91  68  89 /  22  18  17  26

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

COHEN/03/17/15
Hazardous weather outlook, May 24, 2:46 PM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
246 PM CDT MON MAY 24 2010

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>029-032-
034>037-040>044-047>050-053>056-059>065-072-251945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CHOCTAW-
WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-MARION-
246 PM CDT MON MAY 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND TUESDAY

A FEW STRONG AND SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON THROUGH THE EARLY EVENING. THE STRONGEST STORMS WILL BE
CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WIND GUSTS TO 60 MPH AND
FREQUENT LIGHTNING. AREAS WEST OF A COLUMBIA TO NEWTON TO ACKERMAN
LINE...OR THE WESTERN TWO THIRDS OF THE FORECAST AREA...WILL HAVE
THIS RISK THROUGH THE EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE WEATHER PATTERN WILL CHANGE VERY LITTLE THROUGH MUCH OF THE
WEEK...SO THE RESULT WILL BE THE POTENTIAL FOR ISOLATED STRONG TO
SEVERE THUNDERSTORMS EACH AFTERNOON THROUGH FRIDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EACH AFTERNOON THROUGH
FRIDAY.

MSZ030-031-033-038-039-045-046-051-052-057-058-066-073-074-251945-
CLAY-LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA-KEMPER-NEWTON-
LAUDERDALE-JASPER-CLARKE-JONES-LAMAR-FORREST-
246 PM CDT MON MAY 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

INCREASING MOISTURE COMBINED WITH AFTERNOON HEATING AND UPPER LEVEL
DISTURBANCES...MAY KICK OFF ISOLATED STRONG TO SEVERE THUNDERSTORMS
EACH AFTERNOON WEDNESDAY THROUGH FRIDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED AT TIMES WEDNESDAY THROUGH FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

15

In the hours before

Special weather statement, May 24, 7:28 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
728 PM CDT MON MAY 24 2010

MSZ019-035-250110-
SUNFLOWER MS-HUMPHREYS MS-
728 PM CDT MON MAY 24 2010

...STRONG STORM NEAR ISOLA MOVING SLOWLY SOUTH...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 MPH WINDS...PEA SIZE
HAIL AND HEAVY RAINS UP TO ONE INCH WAS LOCATED OVER ISOLA AT 727 PM
CDT. THE STORM WAS DRIFTING SLOWLY SOUTH.

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO LIKELY WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHWESTERN HUMPHREYS AND SOUTH CENTRAL SUNFLOWER COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

40
Special weather statement, May 24, 7:32 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
732 PM CDT MON MAY 24 2010

MSZ031-250100-
LOWNDES MS-
732 PM CDT MON MAY 24 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES EAST OF CALEDONIA AT 732 PM
CDT...MOVING SOUTHWEST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHEASTERN LOWNDES COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

COHEN
Local storm report, May 24, 7:39 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
739 PM CDT MON MAY 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     HERMANVILLE             31.96N 90.84W
05/24/2010                   CLAIBORNE          MS   UTILITY COMPANY

            A FEW POWER LINES DOWN ON VALLEY MOON ROAD IN
            HERMANVILLE.

&&

ACOHEN
Local storm report, May 24, 7:47 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
747 PM CDT MON MAY 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     TSTM WND DMG     2 N WANILLA             31.67N 90.13W
05/24/2010                   LAWRENCE           MS   FIRE DEPT/RESCUE

            NUMEROUS LARGE TREE LIMBS DOWN.

&&

JALLEN
Special weather statement, May 24, 7:47 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
747 PM CDT MON MAY 24 2010

ARZ074-250115-
ASHLEY AR-
747 PM CDT MON MAY 24 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHEAST OF SNYDER AT 747 PM
CDT...MOVING NORTHWEST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHEASTERN ASHLEY COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

COHEN
Special weather statement, May 24, 7:48 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
748 PM CDT MON MAY 24 2010

MSZ030-031-250120-
CLAY MS-LOWNDES MS-
748 PM CDT MON MAY 24 2010

...STRONG THUNDERSTORM APPROACHING COLUMBUS...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER WAVERLY AT 748 PM CDT...MOVING
SOUTHEAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL LOWNDES AND SOUTHEASTERN CLAY COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

COHEN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 9:43 PM CDTFlash Flood WarningJANYazoo2 hr
May 24, 10:10 PM CDTSevere Thunderstorm WarningJANYazoo35 min
May 24, 10:54 PM CDTFlash Flood WarningJANHumphreys, Sharkey, Yazoo95 min
May 25, 1:41 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin49 min
May 25, 1:58 PM CDTSevere Thunderstorm WarningJANNeshoba, Newton47 min
May 25, 3:28 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis47 min
May 25, 3:39 PM CDTSevere Thunderstorm WarningJANClarke51 min
May 25, 4:04 PM CDTSevere Thunderstorm WarningJANForrest, Lamar22 min
May 25, 4:31 PM CDTSevere Thunderstorm WarningJANFranklin24 min

Nearby

Flash Flood Warnings in Mississippi, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.